Tohoku Mathematical Journal

Boundedness of solutions for a class of nonlinear planar systems

Yuming Chen, Lihong Huang, and Jianhong Wu

Full-text: Open access

Abstract

We establish various new boundedness results for a class of nonlinear planar systems including some generalized Liénard equations. These results represent significant improvement and generalization of many existing ones in the literature. Our sufficient conditions are sharp in the sense that for some special but quite general cases, they coincide with the necessary conditions. Three illustrative examples are given.

Article information

Source
Tohoku Math. J. (2), Volume 54, Number 3 (2002), 393-417.

Dates
First available in Project Euclid: 11 April 2005

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1113247602

Digital Object Identifier
doi:10.2748/tmj/1113247602

Mathematical Reviews number (MathSciNet)
MR1916634

Zentralblatt MATH identifier
1048.34075

Subjects
Primary: 34C11: Growth, boundedness
Secondary: 34D40

Keywords
Boundedness planar system Liénard equation

Citation

Huang, Lihong; Chen, Yuming; Wu, Jianhong. Boundedness of solutions for a class of nonlinear planar systems. Tohoku Math. J. (2) 54 (2002), no. 3, 393--417. doi:10.2748/tmj/1113247602. https://projecteuclid.org/euclid.tmj/1113247602


Export citation

References

  • T. A. Burton, The generalized Liénard equation, SIAM J. Control Optim. 3 (1965), 223--230.
  • T. A. Burton, On the equation $x''+f(x)h(x')x'+\g(x)=e(t)$, Ann. Math. Pura. Appl. 85 (1970), 277--286.
  • J. R. Graef, On the generalized Liénard equation with negative damping, J. Differential Equations 12 (1972), 34--62.
  • J. W. Heidel, A Liapunov function for a generalized Liénard equation, J. Math. Anal. Appl. 39 (1972), 192--197.
  • L. H. Huang, On the necessary and sufficient conditions for the boundedness of the solutions of the nonlinear oscillating equation, Nonlinear Anal. 23 (1994), 1467--1475.
  • L. H. Huang, On the boundedness of solutions and the existence of limit cycles for a class of nonlinear differential systems, Chinese J. Math. 22 (1994), 243--260.
  • L. H. Huang, Boundedness of solutions of nonlinear systems of differential equations, Acta Math. Sinica (new series) 11 (1995), 307--315.
  • L. H. Huang, Boundedness of solutions for some nonlinear differential systems, Nonlinear Anal. 29 (1997), 839--847.
  • L. H. Huang and M. P. Chen, Boundedness of solutions and existence of limit cycles for a nonlinear system of differential equations, Acta Math. Sci. 18 (1998), 113--120.
  • L. H. Huang and X. F. Zou, On the boundedness of solutions the generalized Liénard system without the signum condition, Math Japon. 42 (1995), 283--292.
  • J. Kato, On a boundedness condition for solutions of a generalized Liénard equation, J. Differential Equations 65 (1986), 269--286.
  • J. P. Lasalle and S. Lefshetz, Stability by Liapunov's Direct Method with Applications, Academic Press, New York, 1961.
  • R. Reissing, G. Sansoné and R. Conti, Qualitative Theorie Nichtlinearer Differentialgleichungen, Edizioni Cremonese, Rome, 1963.
  • G. Sansoné and R. Conti, Non-linear Differential Equations, MacMillan, New York, 1964.
  • J. Sugie, On the generalized Liénard equation without the signum condition, J. Math. Anal. Appl. 128 (1987), 80--91.
  • J. Sugie, On the boundedness of solutions of the generaized Liénard equation without the signum condition, Nonlinear Anal. 11 (1987), 1391--1397.
  • G. Villari, On the qualitative behaviour of solutions of Liénard equation, J. Differential Equations 67 (1987), 269--277.
  • Z. F. Zhang, T. R. Ding et al., Qualitative Theory of Differential Equations, Translations of Mathematical Monographs 101, American Mathematical Society, Providence, RI, 1992.